Louisiana, 2004Tornado in Louisiana, June 27, 2004
June 27, 2004 · NWS LIX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 27, 2:30 AM CST, 6 hours 30 minutes earlier.
Area forecast discussion, Jun 27, 2:30 AM CST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
330 AM CDT SUN JUN 27 2004
.DISCUSSION...
WILL BE DRASTICALLY CUTTING POP NUMBERS FOR TODAY. DRY AIR AS
ADVERTISED BY YESTERDAYS MODEL SOLUTIONS WAS RIGHT ON TARGET. THIS
MORNING...THE DRY SUBSIDENT AIR IS ON THE LEADING EDGE OF SHORT WAVE
RIDGE BUCKELING UP INTO THE CENTRAL GULF COAST. THIS CAN BE SEEN
BEST ON WV IMAGERY. THIS SUBSIDENT REGION SHOULD NOT MOVE MUCH TODAY
WITH THE TROUGH KEEPING THINGS TIED UP TO THE WEST. THE GRADIENT
WHERE SH/TS FORM WILL BE SHARP. CURRENTLY WILL GO WITH ISOLATED OVER
THE EASTERN MOST PORTION OF AREA WHILE BETTER MOISTURE PROFILES HOLD
ON FROM NEW ORLEANS WEST KEEPING POP NUMBERS A LITTLE HIGHER.
INTERESTING THING TO SEE TODAY IS HOW THE SQUEEZE PLAY WILL BE
HANDLED BY THE TWO SYSTEMS. ATTM A SHORT WAVE MOVING NE ALONG THE
EAST SIDE OF THE TROUGH AXIS IN TX AND THE RIDGING OVER THE CENTRAL
GULF COAST IS SQUEEZING AN AREA OF INCREASED MOISTURE BETWEEN THEM.
CANT RULE OUT MORNING ACTIVITY STARTING UP DUE TO THIS FEATURE WHICH
AFTER LOOKING AT RADAR IS ACTUALLY STARTING. THIS ACTIVITY SHOULD
RELAX ONCE THE CURRENT SHORT WAVE OVER WESTERN LA EJECTS NE. THE
NEXT ONE WILL BE MOVING IN LATER THIS MORNING AND AFTERNOON. WITH
THE SHORT WAVE RIDGING IN BASICALLY THE SAME PLACE...WOULDNT BE
SURPRISED TO SEE A FEW TS GO SEVERE SINCE WE SHOULD GET PLENTY OF
HEATING THROUGH MID DAY AND THE SQUEEZE PLAY ONCE AGAIN COMMENCES
DUE TO THE NEXT SHORT WAVE. THE LINE WHERE TS FORM AND/OR GO SEVERE
SHOULD SET UP QUITE SHARP ONCE AGAIN. THE LINE SHOULD BE FROM
POPLARVILLE TO NEW ORLEANS TO HOUMA. ANY CITY ALONG AND WEST OF THIS
LINE WILL HAVE A CHANCE AT SEEING SCATTERED SH/TS AS WELL AS THE
POSSIBILITY OF AN ISOLATED SEVERE TS. WILL MENTION THIS IN HWO THIS
MORNING.
TROUGH OUT WEST THAT HAS BEEN SENDING NUMEROUS SHORT WAVES ACROSS
THE AREA SHOULD BEGIN TO LIFT OUT TODAY AND WEAKEN. THE STATIONARY
SFC BOUNDARY OVER NORTHERN LA SHOULD NOT MAKE MUCH HEADWAY THROUGH
THE WEEK AND AS THOUGHT YESTERDAY...THE AVN IS BACKING OFF ON DRY
AIR SURGE FARTHER SOUTH AND IS NOW BRINGING IT EASTWARD WHICH SEEMS
MORE LIKELY. THIS KEEPS THE MAJOR RAINFALL NORTH OF THE AREA. BUT
POPS DO NOT DROP SIGNIFICANTLY BUT SETTLE BACK TO A MORE SEANONAL
TREND FOR A WHILE. THE CBRZ BEGINS TO GET STARTED AGAIN BY MONDAY
AND TUESDAY CAUSING EARLY SH/TS TO BREAK OUT AND MAKING ITS WAY AS
FAR INLAND AS THE STATIONARY SFC BOUNDARY. OTHERWISE THE HOT MUGGIES
ARE BACK FOR EXTREME SE LA AND SOUTH MISS COASTS.
&&
PRELIMINARY POINT NUMBERS...
MCB 88 70 89 71 / 40 20 50 20
BTR 90 72 91 72 / 40 20 40 20
MSY 90 75 91 75 / 30 10 30 20
GPT 86 73 88 74 / 20 00 30 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
COASTAL WATERS...NONE.
&&
17
Hazardous weather outlook, Jun 27, 5:10 AM CST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
610 AM CDT SUN JUN 27 2004
LAZ034>040-046>050-056>067-MSZ068>071-077-271600-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-
LIVINGSTON-LOWER LAFOURCHE-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE-
POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-
ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-
UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL-
WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
610 AM CDT SUN JUN 27 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST MISSISSIPPI
AND A LARGE PORTION OF SOUTHEAST LOUISIANA.
.DAY ONE...TODAY AND TONIGHT
RIVER FLOODING...
MANY AREA RIVERS ARE AT OR ABOVE FLOOD STAGE. PLEASE REFER TO THE
LATEST RIVER FLOOD STATEMENTS FOR DETAILS.
THUNDERSTORMS...
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. WIDESPREAD SEVERE WEATHER
IS NOT EXPECTED...BUT AN ISOLATED SEVERE THUNDERSTORMS IS POSSIBLE.
THE MAIN HAZARDS WITH ANY SEVERE THUNDERSTORMS THAT DEVELOP WILL
BE WIND GUSTS TO 58 MPH OR GREATER...LARGE HAIL AND FREQUENT
LIGHTNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE POTENTIAL FOR LOCALLY HEAVY RAINS WILL PERSIST THROUGH TUESDAY.
ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE ALSO POSSIBLE EACH DAY.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.
LAZ068>070-MSZ080>082-271600-
HANCOCK-HARRISON-JACKSON-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST BERNARD-
610 AM CDT SUN JUN 27 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL MISSISSIPPI AND
COASTAL SECTIONS OF EXTREME SOUTHEAST LOUISIANA.
.DAY ONE...TODAY AND TONIGHT
RIVER FLOODING...
MANY AREA RIVERS ARE AT OR ABOVE FLOOD STAGE. PLEASE REFER TO THE
LATEST RIVER FLOOD STATEMENTS FOR DETAILS.
THUNDERSTORMS...
ISOLATED THUNDERSTORMS ARE EXPECTED TODAY. NO HAZARDOUS WEATHER IS
EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE POTENTIAL FOR LOCALLY HEAVY RAINS WILL PERSIST MONDAY AND
TUESDAY. AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE EACH DAY.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.
17
In the hours before
Local storm report, Jun 27, 8:01 AM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
901 AM CDT SUN JUN 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0840 AM TSTM WND DMG WATSON 30.58N 90.95W
06/27/2004 LIVINGSTON LA LAW ENFORCEMENT
TREES DOWN IN SEVERAL LOCATIONS...BLOCKING ACCESS TO
NUMEROUS ROADS.
&&
22Special weather statement, Jun 27, 8:18 AM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
918 AM CDT SUN JUN 27 2004
LAZ037>040-050-MSZ069>071-271505-
AMITE-LIVINGSTON-PIKE-ST HELENA-ST TAMMANY-TANGIPAHOA-WALTHALL-
WASHINGTON-
918 AM CDT SUN JUN 27 2004
...STRONG THUNDERSTORMS MOVING ACROSS MUCH OF EAST CENTRAL
LOUISIANA AND EXTREME SOUTH MISSISSIPPI...
...SEVERE THUNDERSTORM POTENTIAL INCREASING...
AT 907 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF THUNDERSTORMS...SOME STRONG...EXTENDING FROM NEAR
MCCOMB MISSISSIPPI...TO GREENSBURG LOUISIANA...TO NEAR LIVINGSTON.
ADDITIONAL THUNDERSTORMS HAVE DEVELOPED AHEAD OF THE LINE FROM
TYLERTOWN MISSISSIPPI TO NEAR HAMMOND LOUISIANA. MOVEMENT OF THE
LINE OF THUNDERSTORMS WAS EAST AT 20 MPH WITH INDIVIDUAL STORMS
MOVING NORTHEAST AT 30 MPH.
AT 840 AM...THE LIVINGSTON PARISH SHERIFFS OFFICE REPORTED TREES DOWN
IN SEVERAL LOCATIONS IN THE WATSON AREA.
THE STRONGER STORMS WILL PRODUCE FREQUENT LIGHTNING...WINDS
GUSTS TO 50 MPH...SMALL HAIL...AND HEAVY DOWNPOURS OF RAIN AS THEY
MOVE ACROSS THE INTERSTATE 55 CORRIDOR...EASTWARD TOWARDS
TYLERTOWN...FRANKLINTON...AND FOLSOM THROUGH 10 AM. A FEW STORMS
MAY BECOME SEVERE AND PRODUCE WINDS OVER 60 MPH AND PENNY SIZE HAIL
LATER THIS MORNING. STAY TUNED TO NOAA WEATHER RADIO AND MEDIA
OUTLETS FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS ON THESE
STORMS.
&&
22
Tornado, Washington
- When
- June 27, 9:00 AM CST
- Where
- Washington County, Franklinton
- Rating
- F1
- Path length
- 5 mi
- Path width
- 30 yd
- Property damage
- $75,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.850, -90.150
A weak tornado touched down along an intermittent and narrow path from west of Franklinton into the community of Franklinton. Several trees and numerous tree limbs were knocked down. Approximately 30 homes were damaged, primarily from fallen trees and tree limbs.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Georgia, June 27, 20043 deaths · 10 injured · $122,000 · 52 kt wind · 10 events
- Rip Current in Guam, June 27, 20043 deaths · 1 event
- Hurricane and Flash Flood in Guam, June 27 to 30, 20041 death · $11 million · 2 events
- Flash Flood and Damaging Winds in Mississippi, June 27, 20043 injured · $305,000 · 70 kt wind · 39 events
- Flooding and Hail in South Carolina, June 27, 2004$750,000 · 1 in hail · 8 events
- Damaging Winds in Alabama, June 27, 2004$158,000 · 55 kt wind · 4 events
- Flash Flooding and Hail in Texas, June 27, 2004$95,000 · 0.75 in hail · 7 events
- Damaging Wind in Florida, June 27, 2004$85,000 · 60 kt wind · 1 event
- Damaging Winds in Louisiana, June 27, 2004$46,000 · 55 kt wind · 8 events
- Damaging Wind in Florida, June 27, 2004$40,000 · 50 kt wind · 1 event
- Damaging Winds and Lightning Strike in Florida, June 27, 20041 injured · $16,000 · 50 kt wind · 3 events
- Lightning Strike in Florida, June 27, 2004$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407286.